December  2017, 10(4): 1255-1257. doi: 10.3934/krm.2017048

L resolvent bounds for steady Boltzmann's Equation

Indiana University Bloomington, IN 47405, USA

Received  November 2016 Revised  January 2017 Published  March 2017

Fund Project: The author is supported by NSF grant DMS-0300487

We derive lower bounds on the resolvent operator for the linearized steady Boltzmann equation over weighted $L^\infty$Banach spaces in velocity, comparable to those derived by Pogan & Zumbrun in an analogous weighted $L^2$ Hilbert space setting.These show in particular that the operator norm of the resolvent kernel is unbounded in $L^p(\mathbb{R})$ for all $1<p \leq \infty$, resolving an apparent discrepancy in behavior between the two settings suggested by previous work.

Citation: Kevin Zumbrun. L resolvent bounds for steady Boltzmann's Equation. Kinetic & Related Models, 2017, 10 (4) : 1255-1257. doi: 10.3934/krm.2017048
References:
[1]

H. Grad, Asymptotic theory of the Boltzmann equation. Ⅱ, in Rarefied Gas Dynamics (Proc. 3rd Internat. Sympos. , Palais de l'UNESCO, Paris, 1962), , Academic Press, (1963), 26–59  Google Scholar

[2]

T.-P. Liu and S.-H. Yu, Invariant manifolds for steady Boltzmann flows and applications, Arch. Rational Mech. Anal., 209 (2013), 869-997.  doi: 10.1007/s00205-013-0640-x.  Google Scholar

[3]

Q. Métivier and K. Zumbrun, Existence and sharp localization in velocity of small-amplitude Boltzmann shocks, Kinet. Relat. Models, 2 (2009), 667-705.  doi: 10.3934/krm.2009.2.667.  Google Scholar

[4]

A. Pogan and K. Zumbrun, Stable manifolds for a class of degenerate evolution equations and exponential decay of kinetic shocks, preprint, https://arxiv.org/pdf/1607.03028.pdf. Google Scholar

show all references

References:
[1]

H. Grad, Asymptotic theory of the Boltzmann equation. Ⅱ, in Rarefied Gas Dynamics (Proc. 3rd Internat. Sympos. , Palais de l'UNESCO, Paris, 1962), , Academic Press, (1963), 26–59  Google Scholar

[2]

T.-P. Liu and S.-H. Yu, Invariant manifolds for steady Boltzmann flows and applications, Arch. Rational Mech. Anal., 209 (2013), 869-997.  doi: 10.1007/s00205-013-0640-x.  Google Scholar

[3]

Q. Métivier and K. Zumbrun, Existence and sharp localization in velocity of small-amplitude Boltzmann shocks, Kinet. Relat. Models, 2 (2009), 667-705.  doi: 10.3934/krm.2009.2.667.  Google Scholar

[4]

A. Pogan and K. Zumbrun, Stable manifolds for a class of degenerate evolution equations and exponential decay of kinetic shocks, preprint, https://arxiv.org/pdf/1607.03028.pdf. Google Scholar

[1]

Viorel Barbu, Gabriela Marinoschi. An identification problem for a linear evolution equation in a banach space. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-12. doi: 10.3934/dcdss.2020081

[2]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Bounded solutions of the Boltzmann equation in the whole space. Kinetic & Related Models, 2011, 4 (1) : 17-40. doi: 10.3934/krm.2011.4.17

[3]

Xinkuan Chai. The Boltzmann equation near Maxwellian in the whole space. Communications on Pure & Applied Analysis, 2011, 10 (2) : 435-458. doi: 10.3934/cpaa.2011.10.435

[4]

Ralf Kirsch, Sergej Rjasanow. The uniformly heated inelastic Boltzmann equation in Fourier space. Kinetic & Related Models, 2010, 3 (3) : 445-456. doi: 10.3934/krm.2010.3.445

[5]

Roberto Guglielmi. Indirect stabilization of hyperbolic systems through resolvent estimates. Evolution Equations & Control Theory, 2017, 6 (1) : 59-75. doi: 10.3934/eect.2017004

[6]

Alfredo Lorenzi, Ioan I. Vrabie. An identification problem for a linear evolution equation in a Banach space and applications. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 671-691. doi: 10.3934/dcdss.2011.4.671

[7]

Yingzhe Fan, Yuanjie Lei. The Boltzmann equation with frictional force for very soft potentials in the whole space. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4303-4329. doi: 10.3934/dcds.2019174

[8]

Wen Deng. Resolvent estimates for a two-dimensional non-self-adjoint operator. Communications on Pure & Applied Analysis, 2013, 12 (1) : 547-596. doi: 10.3934/cpaa.2013.12.547

[9]

Yuri Latushkin, Valerian Yurov. Stability estimates for semigroups on Banach spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5203-5216. doi: 10.3934/dcds.2013.33.5203

[10]

Niclas Bernhoff. On half-space problems for the weakly non-linear discrete Boltzmann equation. Kinetic & Related Models, 2010, 3 (2) : 195-222. doi: 10.3934/krm.2010.3.195

[11]

Seung-Yeal Ha, Ho Lee, Seok Bae Yun. Uniform $L^p$-stability theory for the space-inhomogeneous Boltzmann equation with external forces. Discrete & Continuous Dynamical Systems - A, 2009, 24 (1) : 115-143. doi: 10.3934/dcds.2009.24.115

[12]

Laurent Gosse. Well-balanced schemes using elementary solutions for linear models of the Boltzmann equation in one space dimension. Kinetic & Related Models, 2012, 5 (2) : 283-323. doi: 10.3934/krm.2012.5.283

[13]

Robert M. Strain. Optimal time decay of the non cut-off Boltzmann equation in the whole space. Kinetic & Related Models, 2012, 5 (3) : 583-613. doi: 10.3934/krm.2012.5.583

[14]

Jiao Chen, Weike Wang. The point-wise estimates for the solution of damped wave equation with nonlinear convection in multi-dimensional space. Communications on Pure & Applied Analysis, 2014, 13 (1) : 307-330. doi: 10.3934/cpaa.2014.13.307

[15]

Tai-Ping Liu, Shih-Hsien Yu. Boltzmann equation, boundary effects. Discrete & Continuous Dynamical Systems - A, 2009, 24 (1) : 145-157. doi: 10.3934/dcds.2009.24.145

[16]

Leif Arkeryd, Anne Nouri. On a Boltzmann equation for Haldane statistics. Kinetic & Related Models, 2019, 12 (2) : 323-346. doi: 10.3934/krm.2019014

[17]

Giselle A. Monteiro, Milan Tvrdý. Generalized linear differential equations in a Banach space: Continuous dependence on a parameter. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 283-303. doi: 10.3934/dcds.2013.33.283

[18]

Chun-Gil Park. Stability of a linear functional equation in Banach modules. Conference Publications, 2003, 2003 (Special) : 694-700. doi: 10.3934/proc.2003.2003.694

[19]

Claude Bardos, François Golse, Ivan Moyano. Linear Boltzmann equation and fractional diffusion. Kinetic & Related Models, 2018, 11 (4) : 1011-1036. doi: 10.3934/krm.2018039

[20]

Yan Guo, Juhi Jang, Ning Jiang. Local Hilbert expansion for the Boltzmann equation. Kinetic & Related Models, 2009, 2 (1) : 205-214. doi: 10.3934/krm.2009.2.205

2018 Impact Factor: 1.38

Metrics

  • PDF downloads (34)
  • HTML views (85)
  • Cited by (2)

Other articles
by authors

[Back to Top]